MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926024270
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Device evaluated by mfr: synergy ii us mr 2.75 x 24mm stent delivery system (sds) was returned for analysis.A visual examination of the crimped stent identified slight damage.Stent strut row 1 from the proximal end was moved in a proximal direction over the proximal markerband.The crimped stent od (outer diameter) was measured and was within max crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the device revealed multiple hypotube kinks.An examination of the shaft polymer extrusion revealed a bunch in the inner shaft polymer extrusion at approximately 30mm proximal to the proximal markerband.It was not possible to insert a 0.014" guidewire due to the damage noted to the inner shaft polymer extrusion.The tip was visually and microscopically examined and no issues were noted.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is considered handling damage as the event occurred without direct patient contact.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 26-apr-2017.It was reported that insertion difficulties were encountered. during introduction of a 2.75 x 24 synergy ii drug-eluting stent into a pt graphix guide wire, the device was unable to feed over the guide wire.The device never entered the patient's body and the procedure was completed with another 2.75 x 24 synergy ii drug-eluting stent and the same pt graphix guide wire.No patient complications were reported.However, returned device analysis revealed stent damage.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6556837
Report Number2134265-2017-04607
Device Sequence Number19004583
Product Code NIQ
UDI-Device Identifier08714729840220
UDI-Public(01)08714729840220(17)20171219(10)20128637
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2017
Device Model NumberH7493926024270
Device Catalogue Number39260-2427
Device Lot Number20128637
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2017
Initial Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PT GRAPHIX GUIDE WIRE